Levaquin and sulfa allergy

Common Questions and Answers about Levaquin and sulfa allergy

levaquin

Moved here, got a sinus infection and the doc here gave me antibiotics and nasal spray. Never did help. I went back and requested a sulfa drug and, once again, it worked. Just a thought.
I have been on antibiotics for over 8 months. First Levaquin,then Doxycycline, Levaquin again then Eurothomycyn. After two weeks of Levaquin I noticed A lump in my penis veins that I never had(could that be from abx?). As well as dark red patches on my penis glans, corona and head. Very distressful. All my doctors ignore or dismiss my complains because they simply don't know. I treated with pramosone cream 2.5% for over two months, no avail(help a bit,not enough to go away).
This new box warning via FDA is something i've been aware of for some time in patients using ciprofloxaxin, levaquin (levofloxacin), Moxifloxacin (Avelox), ofloxacin (floxin), gatifloxacin (tequin), and i'm glad it'll be highlighted on labeling, showing it's increasing incidence: risk of tendinitis and tendon rupture is further increased in those over age 60, in kidney, heart, and lung transplant recipients, and with use of concomitant steroid therapy.
out of curiosity, what were your symptoms of allergy? Wishing you a speedy recovery and improved lung function now that you have quite smoking!
Any drug can touch off an allergic reaction, although allergies to penicillin, sulfa, and aspirin are especially common. If the itching was of sudden onset and spread quickly after you took the medication. means that you've probably developed an allergy to that drug. Stop taking it and inform your doctor who may want to substitute it with another drug. For the itching oral anti-histamines will help.
Since then I have had Augmentin, Levaquin, Prednisone and Sulfa and still am coughing up greenish mucus. I am so tired of putting all of this medicine in my body and not getting well.
Itching came back a couple days later and keeps occurring on and off every couple days. She event went through allergy testing and a full blood panel to look at thyroid etc. Now six months later family Dr says it is probably from that course of cephalexin she took 6 mos ago! He says it could last up to two years!!! How can this be possible. I can't believe any trace of that drug or its side effects could possibly stay with your body for two years!???? HELP!!!
Cipro-hc -otic is not for a fungal ear infection-I switched Doctors and he prescribed a sulfa antibiotic that works on a deeper level.So far my ear infection seems to be clearing up.My old doctor has had me on prednisone and cortisone for years and I've read that that supresses the immune system,maybe that's why my ear infection is hard to get rid of.
I did go to an ENT last week and he gave me an antibiotic for the soreness inside my nose and levaquin(antibiotic for bacterial infections). It has helped a bit but tomorrow I will go for another sinus scan. I do know in the past that the medradose pac (not sure of spelling) a steroid has helped in the past with sore swollen nose but they aren't good to stay on as they weaken the immune system. There are answers for this I know. Let me know how you are doing with your problem.
Wow! I can't believe there are so many others having these same problems. I live in North Carolina, am a 45-year old male, and have had sinus issues for years. Since approximately early October, I have had severe sinus headache, pressure, dizziness (off balance feeling), and a general lethargic feeling. I went to my GP, who prescribed Augmentin, which did nothing. Last week, I saw an ENT, who prescribed Prednisone for 6 days, Levaquin, Ambifed, and Nasonex. Talk about being medicated!
It took about a year to completely clear up. He figured out I could not tolerate artificial sweetners and sulfa drugs;. It was so bad the first year I couldn't even wear shoes with rubber soles.
had the same situation needed to go to er because the location of the boils caused my eyes to swell and close I was put on antibiotic levaquin it reduced swelling but my picking the boil or possibly the size of the boil left ice pick scars on face I only had one recurring outbreak since then so I decided to do a 10 day fast with only lemon diluted water red cayenne pepper and maple syrup (a master cleanse) then I built up my immune system by elimininated cane sugar, white bread, junk foods
Unfortunately, that did not last. I started having the same signs again, and when I tested it was positive again. And ever since I can't get it to be negative again, meaning the candida if that is what I have has become resistant to the supplements that I was using. As I started a new treatment, I will take the test this week-end to see if there is any progress.
MedHelp Health Answers